Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A generalization of the Ahlfors-Schwarz lemma


Author: Scott Wolpert
Journal: Proc. Amer. Math. Soc. 84 (1982), 377-378
MSC: Primary 53A30; Secondary 32H15
MathSciNet review: 640235
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider, for a compact surface, two conformal metrics $ d{s^2}$ and $ d{\sigma ^2}$ of negative Gauss curvature. Assume the curvatures $ K(d{s^2})$ and $ K(d{\sigma ^2})$ satisfy $ K(d{s^2})$. It is concluded that $ d{s^2} \leqslant d{\sigma ^2}$. In particular if the curvature is pinched, $ - {c_1} \leqslant K(d{s^2}) \leqslant - {c_2} < 0$, then the inequality $ {c_1}^{ - 1/2}d{\gamma ^2} \leqslant d{s^2} \leqslant {c_2}^{ - 1/2}d{\gamma ^2}$ follows for $ d{\gamma ^2}$ the constant curvature $ -1$ metric.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53A30, 32H15

Retrieve articles in all journals with MSC: 53A30, 32H15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0640235-5
PII: S 0002-9939(1982)0640235-5
Article copyright: © Copyright 1982 American Mathematical Society